A Newton-SOR Method for Spatial Price Equilibrium

Marcotte, Patrice; Marquis, Gérald; Zubieta, Lourdes
February 1992
Transportation Science;Feb92, Vol. 26 Issue 1, p36
Academic Journal
In this paper we propose an efficient Newton-SOR algorithm for solving the separable spatial price equilibrium problem. Although an active set strategy is implemented for solving for blocks of variables associated with origin nodes, global convergence of the iterates is not dependent on nondegeneracy or convexity assumptions. Numerical experiments indicate the excellent performance of the method on both degenerate and nondegenerate problems.


Related Articles

  • Maximizing Strictly Convex Quadratic Functions with Bounded Perturbations. Phu, H. X.; Pho, V. M.; An, P. T. // Journal of Optimization Theory & Applications;Apr2011, Vol. 149 Issue 1, p1 

    The problem of maximizing $\tilde{f}=f+p$ over some convex subset D of the n-dimensional Euclidean space is investigated, where f is a strictly convex quadratic function and p is assumed to be bounded by some s∈[0,+∞[. The location of global maximal solutions of $\tilde{f}$ on D is...

  • Parallel and Serial Successive Overrelaxation for Multicommodity Spatial Price Equilibrium Problems. Güder, Faruk; Morris, James G.; Yoon, Seok H. // Transportation Science;Feb92, Vol. 26 Issue 1, p48 

    Computational experience is reported for various serial implementations of successive overrelaxation (SOR) applied to a linear multicommodity spatial price equilibrium problem posed as linear complementarity problem. Computational schemes that neglect the vast majority of the variables during...

  • On multiple simple recourse models. Vlerk, Maarten // Mathematical Methods of Operations Research;2005, Vol. 62 Issue 2, p225 

    We consider multiple simple recourse (MSR) models, both continuous and integer versions, which generalize the corresponding simple recourse (SR) models by allowing for a refined penalty cost structure for individual shortages and surpluses. It will be shown that (convex approximations of) such...

  • Convergence Theorems Concerning Hybrid Methods for Strict Pseudocontractions and Systems of Equilibrium Problems. Duan, Peichao // Journal of Inequalities & Applications;2010, Vol. 2010, p1 

    Let (Si)Ni=1 be N strict pseudo-contractions defined on a closed and convex subset C of a real Hilbert space H. We consider the problem of finding a common element of fixed point set of these mappings and the solution set of a system of equilibrium problems by parallel and cyclic algorithms. In...

  • Carath�odory-type Theorems � la B�r�ny. Bokowski, J�rgen; Bracho, Javier; Strausz, Ricardo // Discrete & Computational Geometry;Mar2011, Vol. 45 Issue 2, p261 

    We generalise the famous Helly-Lov�sz theorem leading to a generalisation of the B�r�ny-Carath�odory theorem for oriented matroids in dimension =3. We also provide a non-metric proof of the latter colourful theorem for arbitrary dimensions and explore some generalisations in...

  • Convex Location Problems on Tree Networks. Dearing, P. M.; Francis, R. L.; Lowe, T. J. // Operations Research;Jul/Aug76, Vol. 24 Issue 4, p628 

    This paper studies problems of finding optimal facility locations on an imbedding of a finite, undirected network having positive arc lengths. We establish that a large class of such problems is convex, in a well defined sense, for all choices of the data if and only if the network is a tree. A...

  • Ball-Polyhedra. Karoly Bezdek; Zsolt Langi; Marton Naszodi; Peter Papez // Discrete & Computational Geometry;Sep2007, Vol. 38 Issue 2, p201 

    Abstract  We study two notions. One is that of spindle convexity. A set of circumradius not greater than one is spindle convex if, for any pair of its points, it contains every short circular arc of radius at least one, connecting them. The other objects of study are bodies...

  • Nondifferentiable Minimax Fractional Programming Problems with (C, a, ?, d)-Convexity. Yuan, D.H.; Liu, X.L.; Chinchuluun, A.; Pardalos, P.M. // Journal of Optimization Theory & Applications;Apr2006, Vol. 129 Issue 1, p185 

    In this paper, we present necessary optimality conditions for nondifferentiable minimax fractional programming problems. A new concept of generalized convexity, called (C, a, ? d)-convexity, is introduced. We establish also sufficient optimality conditions for nondifferentiable minimax...

  • Sufficiency in Nonsmooth Multiobjective Programming Involving Generalized (F, ρ)-Convexity. NOBAKHTIAN, S. // Journal of Optimization Theory & Applications;Aug2006, Vol. 130 Issue 2, p359 

    In this paper, we consider a generalization of convexity for nonsmooth multiobjective programming problems. We obtain sufficient optimality conditions under generalized (F, ρ)-convexity.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics